Illinois, 2014

Heavy Snow in Illinois, February 4 to 5, 2014

February 4 to 5, 2014 · NWS LOT · 10 events in 10 counties and zones

Heavy snow fell across portions of east central and northeast Illinois dropping 6 to 10 inches of snow. 0 inches near Geneva.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

Heavy snow fell across portions of east central and northeast Illinois dropping 6 to 10 inches of snow. Some of the heaviest snow reports include: 10.8 inches in Botanic Gardens; 9.7 inches near Watseka; 9.5 inches near Lake Forest; 9.4 inches near Lincolnwood; 7.5 inches near Marseilles; 7.4 inches in Downers Grove; 7.0 inches in Paxton; 7.0 inches at O'Hare Airport; 7.0 inches in Fairbury; 6.8 inches near Lockport; and 6.0 inches near Geneva.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Feb 4, 8:06 AM CST, 1 hour 54 minutes earlier.

Area forecast discussion, Feb 4, 8:06 AM CST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
806 AM CST TUE FEB 4 2014

.DISCUSSION...
345 AM CST

THE FORECAST FOCUS REMAINS ON THE SHORT TERM AS WE START TO HONE
IN ON MESOSCALE ATTRIBUTES AND EXPECTED IMPACTS OF THE SNOW EVENT
THIS AFTERNOON THROUGH WEDNESDAY MORNING. HAVE GONE AHEAD AND
UPGRADED A PART OF THE WATCH TO A WARNING AND ISSUED AND ADVISORY
FURTHER NORTH WHICH INCLUDES MUCH OF THE CHICAGO METRO AREA...AS
WELL AS INCLUDED LAKE COUNTY IL FOR LAKE ENHANCEMENT CONCERNS.
HAVE TRENDED SLOWER WITH THE SPREADING NORTHWARD OF SNOW...AND
BELIEVE THAT SNOW SHOULD ONLY HAVE LIMITED EFFECT ON THE LATE
AFTERNOON/EARLY EVE COMMUTE ACROSS THE CHICAGO METRO TODAY...WITH
THE START TIME FOR MOST PARTS OF CHICAGOLAND /OUTSIDE OF THE FAR
SOUTH/ BEING 6 PM. HAVE ALSO ADDED HIGHER TEMPORAL RESOLUTION ONE
HOURLY POPS INTO THE FORECAST THIS AFTERNOON AND EARLY EVE TO
EXPRESS THE NORTHWARD SNOW DEVELOPMENT.

TODAY...

THE STRONG SHORTWAVE IS BEGINNING TO MAKE THE TURN IN THE
SOUTHWEST AS IT ROUNDS THE BASE OF THE LONG WAVE TROUGH ACROSS
THE ROCKIES. A CANOPY OF UPPER TO MID-LEVEL MOISTURE FROM THIS
EXTENDS NORTHEAST ACROSS THE REGION...BUT AT THE SURFACE THE
RIDGING CONTINUES TO PREVAIL WITH TEMPERATURES AND DEW POINTS
BASICALLY STEADY...AND BOTH OF WHICH ARE FAIRLY LOW. THE UPPER
LEVEL 140KT JET SAMPLED ON LAST EVES RAOBS WILL BUILD OVER THE
GREAT LAKES INTO THE NORTHEAST THROUGH TODAY AND YIELD BROAD UPPER
SUPPORT FOR LIFT IN CONJUNCTION WITH THE APPROACHING SHORT WAVE/PV
ANOMALY. THIS WILL ALLOW FOR THE ELEVATED THERMAL GRADIENT AHEAD
OF THE WAVE TO STRENGTHEN AND THAT FRONTOGENESIS /F-GEN/ CONTINUES
TO BE THE MAIN FOCUS FOR THIS AFTERNOON. THIS LOOKS TO DEVELOP
NEAR OR OVER THE FAR SOUTHERN FORECAST AREA AND ALL HIGH RES
GUIDANCE DEPICT THIS...WITH THE NAM AND LOCAL ARW FAVORING THE FAR
SOUTHERN FORECAST AREA MUCH OF THIS AFTERNOON...AND OTHER GUIDANCE
MAINLY MID-LATE AFTERNOON AS IT EASES NORTH FROM CENTRAL IL. THE
800-650MB F-GEN AND THE RESPONSE IS RATHER STRONG THAT IS
PREDICTED BY THE NAM...WITH AT LEAST WEAK INSTABILITY NOTED ABOVE
THE LAYER ON CROSS SECTIONS. EXPLICIT GUIDANCE INDICATES
POTENTIALLY HIGH PRECIP RATES WITH THIS OVER A 3-5 HR
WINDOW...AND SOUNDINGS DO SUPPORT GROWTH NEAR THE DENDRITIC LAYER
AND A MAINLY LIGHT WIND FIELD. ALSO THINK SOUNDINGS MAY BE A TAD
WARM IN THE LOW LEVELS GIVEN CURRENT SFC TEMPS...SO THAT WOULD
SUPPORT SOME FLUFFIER SNOW AS WELL. DO HAVE 1-3 INCHES FORECAST IN
THE WARNING AREA FROM NORTH TO SOUTH BY 6 PM THIS EVE...WITH HEAVY
SNOW AT TIMES MENTIONED.

FOR TEMPS AREA-WIDE HAVE UNDERCUT GUIDANCE ON HIGHS TODAY WITH
LITTLE IN THE WAY OF LOW-LEVEL THERMAL ADVECTION AND AMPLE MID-
HIGH CLOUDS. MAY NOT HAVE UNDERCUT ENOUGH THOUGH. AGAIN THESE
COOLER TEMPS MAY SUPPORT SOME HIGHER SNOW RATIOS THROUGH EARLY
EVE...ALTHOUGH THE INTENSITY OF SNOW OUTSIDE OF THE AFOREMENTIONED
F-GEN IS LIKELY TO BE MAINLY LIGHT THROUGH THAT TIME.

TONIGHT AND WED MORNING...

TONIGHT REMAINS THE FAVORED PERIOD FOR WIDESPREAD SNOWFALL AS
UPPER FORCING AND SATURATION ARE AT THEIR BEST. FOR THE MOST
PART...GLOBAL AND HIGH RES MODELS REMAIN IN GOOD AGREEMENT DURING
THIS PERIOD. THE SHORT WAVE WILL BECOME NEGATIVELY TILTED AS IT
EVOLVES TOWARD THE GREAT LAKES...WITH THE SURFACE LOW LIFTING FROM
MS EARLY THIS EVE TO THE UPPER OHIO VALLEY BY EARLY WEDNESDAY
MORNING. THE SOUTHERN FORECAST AREA IN A FAVORED ZONE BETWEEN THE
700MB OPEN WAVE AND THE CLOSED 850MB CIRCULATION. UPPER LEVEL
FORCING FOR OMEGA/LIFT IS STRONG...WITH LARGE MAGNITUDES OF
PREDICTED 300-500MB Q-VECTOR CONVERGENCE...AND DEVELOPING
DEFORMATION INTO OVERNIGHT WILL CONTINUE TO SUPPORT SNOW.

REALLY THE ONLY CONCERNS TOWARD AMOUNTS ARE THE RATES DURING THE
EARLY-MID EVE...WHICH COULD BE FAIRLY LIGHT IN PARTS OF NORTHERN
IL DUE TO THE ATMOSPHERE STILL WORKING TO FULLY SATURATE WITH THE
EAST NORTHEAST FLOW...AND JUST LIMITED ISENTROPIC OMEGA IN THE
WARM AIR ADVECTION. HIGH RES GUIDANCE DOES MAINLY SUPPORT PRECIP
DEVELOPING QUICKLY WITH 0.10-0.20 ACROSS THE ADVISORY AREA BY
06Z...BUT THINK THE UPPER END VALUES MAY BE TOO GRACIOUS. THE
SOUTHERN FORECAST AREA WILL CONTINUE TO BE CLOSEST TO THE BETTER
MOISTURE TRANSPORT AND ALSO WEAKLY NEGATIVE EPV ALOFT FOR BETTER
RATES. THERE DOES LOOK TO BE QUITE A BIT OF PRECIP/CONVECTION TO
THE SOUTH THIS EVE WHICH WILL LIKELY ROB SOME MOISTURE FEED INTO
THE AREA BUT AGAIN IN THE PRESENCE OF GOOD DYNAMICS WE SHOULD NOT
HAVE A PROBLEM CONTINUING SNOW ONCE IT STARTS.

AT LEAST LIGHT SNOW LOOKS TO BE ACROSS MUCH OF THE AREA FROM
DAYBREAK WEDNESDAY THROUGH MID TO LATE MORNING DUE TO THE LINGERING
UPPER FORCING. BUT THE DEFORMATION ZONE WILL BE PULLING AWAY
QUICKLY SO AM NOT EXPECTING ANYTHING APPRECIABLE FOR AMOUNTS AFTER
DAYBREAK IN MOST AREAS.

WIND SPEEDS SHOULD INCREASE MORE SO LATE THIS EVE INTO OVERNIGHT
WITH THE LOW DEVELOPMENT. THE 20-25 MPH GUSTS ARE MARGINAL FOR
WIDESPREAD BLOWING SNOW...BUT DO EXPECT OPEN AREAS TO HAVE SOME
ISSUES...ESPECIALLY OVERNIGHT INTO EARLY WED MORNING AS SNOWFALL
WILL STILL BE OCCURRING.

AS FOR LAKE COUNTY IL AND POSSIBLY NORTHERN COOK COUNTY
IL...THERMODYNAMICS IN LATEST HIGH RES GUIDANCE SUCH AS THE NAM
HAVE IMPROVED FOR LAKE ENHANCEMENT OVERNIGHT AND LAKE EFFECT
SHOWERS INTO WED MORNING. IN ADDITION...GUIDANCE IS SLOWER AT
BACKING WINDS TO THE NNW...SO LONGER ONSHORE FLOW IS PREDICTED.
VALUES ARE NOT OVERLY ROBUST...WITH 850MB-LAKE SFC DELTA TS AROUND
-15C AND AN INVERSION HEIGHT AROUND 7000 FT. WHILE LIKELY NOT A
WELL DEFINED LAKE ENHANCED BAND...THERE SHOULD AT LEAST BE SOME
LAKE ENHANCEMENT TO THE DEEPER SATURATION AND SYNOPTIC FORCING
ASSOCIATED WITH THE SYSTEM OVERNIGHT...AND SCATTERED SHOWERS
INTO THE MORNING. THIS COULD LEAD TO SOME ISOLATED TOTALS OF 4-6
INCHES IN LAKE COUNTY AND NORTHERN COOK IL IF INDEED THE
PARAMETERS PERSIST INTO THE AREA. IT LOOKS A LITTLE BETTER NORTH
OF THE STATE LINE INTO SE WI.

SNOWFALL AMOUNTS OF 2 TO 4 INCHES NORTH TO 5 TO 8 INCHES
SOUTH...FAVOR THE HEADLINES AS SUCH. WHILE A BIT MARGINAL IN THE
NORTHERN PART OF THE ADVISORY...FEEL THAT IMPACTS OF STILL LIGHTLY
FALLING SNOW AND BLOWING SNOW IN OPEN AREAS AFTER A NIGHT OF
ACCUMULATING SNOW WILL CREATE IMPACTS IN THE WED MORNING COMMUTE

THURSDAY AND FRIDAY...

THE MAIN STORY IN THIS PERIOD IS COLD AS THE COLD AIR ADVECTION
EVOLVES ACROSS THE GREAT LAKES BEHIND THE MIDWEEK SYSTEM. HIGHS ON
THURSDAY LOOK TO REMAIN IN THE SINGLE DIGITS AND FRIDAY LIKELY NOT
CLIMBING FAR OUT OF THEM. THURSDAY NIGHT IN BETWEEN COULD BE A
REAL CHILLY ONE WITH 925MB TEMPERATURES OF -15C TO -18C FORECAST.
THE MID-LEVEL FLOW LOOKS MILDLY PERTURBED...INCLUDING A WAVE
FORECAST BY THE GFS/EC TO PASS JUST TO OUR SOUTH THAT NIGHT. THIS
COULD RESULT IN CLOUD COVER. IN THE ABSENCE OF CLOUDS...COULD
CERTAINLY SEE LOWS GETTING INTO THE NEGATIVE DOUBLE DIGITS ACROSS
NORTH CENTRAL IL AND SUBZERO IN CHICAGO.

THIS WEEKEND...

THE TREND WITH GUIDANCE IN THIS TIME CONTINUES TO BE SOUTH AND
EAST WITH THE MID-LATE WEEKEND/EARLY NEXT WEEK SYSTEM. BUT THIS
SYSTEM IS STILL WELL OUT THERE IN THESE SOLUTIONS AND SO NO
DRASTIC CHANGES MADE TO THE CHC POPS...JUST A SLIGHT NUDGE
SOUTHEAST. THE SHEARED SHORT WAVE ON FRI NIGHT/SATURDAY DOES LOOK
LESS PRONOUNCED IN THE EC AND GEM COMPARED TO THE GFS. CONTINUE
THE CHANCE POPS FOR LIGHT SNOW.

MTF

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 14Z...

* SNOW OVERSPREADING TERMINALS LATE AFTERNOON/EARLY EVENING WITH A
  FEW INCHES OF ACCUMULATION POSSIBLE.
* WINDS TURNING NORTHEASTERLY THIS MORNING...THEN BECOMING GUSTY IN
  THE EVENING.

BMD/KB

//DISCUSSION...UPDATED 12Z...

LOW PRESSURE CURRENTLY OVER THE SOUTHERN PLAINS WILL LIFT ACROSS
THE UPPER OHIO VALLEY BY THIS EVENING. AS THIS OCCURS...AN
EAST/NORTHEAST GRADIENT WILL DEVELOP OVER NORTHERN ILLINOIS WITH
WINDS INCREASING THROUGH THE DAY. WARM ADVECTION AHEAD OF THE LOW
WILL RESULT IN INCREASING/LOWERING CLOUD COVER THROUGH THE DAY.
THIS TOP-DOWN SATURATION WILL BE FIGHTING AGAINST DRY ADVECTION IN
THE LOW LEVELS...BUT ONCE THE COLUMN FINALLY SATURATES...EXPECT
RAPID DETERIORATION IN VSBY AS SNOW BEGINS TO REACH THE SURFACE.
THE BEST FORCING IS EXPECTED TO OCCUR LATE THIS EVENING INTO THE
EARLY OVERNIGHT HOURS WHICH ALSO COINCIDES WITH A DEEPENING SNOW
GROWTH ZONE. SHOULD THIS DEVELOP...VSBY MAY DROP INTO THE 1/2 TO
3/4 SM RANGE AT TIMES. WILL HOLD OFF ADDING A TEMPO AT THIS TIME
UNTIL THERE IS HIGHER CONFIDENCE. MODELS HAVE SHIFTED SLIGHTLY
SLOWER IN TIMING THIS PERIOD OF HEAVIER SNOW...AND CURRENTLY THINK
THE BEST PERIOD FOR LESS THAN 1SM VSBY WILL FALL BETWEEN 5-10Z.
THE BETTER FORCING WILL SHIFT EAST OF THE AREA AFTER AROUND 10-12Z
AS THE UPPER WAVE SHIFTS TO OUR EAST...BUT MODEST LOW LEVEL
INSTABILITY DEVELOPS AND THERE IS SOME ENHANCED CONVERGENCE LEE OF
LAKE MICHIGAN THAT MAY SUSTAIN SOME SCATTERED LIGHT SNOW SHOWERS
LATER INTO THE MORNING WEDNESDAY. IN ADDITION...THE WINDS WILL
BECOME GUSTY OVERNIGHT INTO WEDNESDAY AND EXPECT SOME BLOWING AND
DRIFTING OF THE SNOW TO OCCUR.

BMD

//ORD AND MDW CONFIDENCE...UPDATED 14Z...

* MEDIUM-HIGH CONFIDENCE IN WIND DIRECTION/SPEED.
* MEDIUM CONFIDENCE IN CIG/VSBY TRENDS.
* MEDIUM CONFIDENCE IN TIMING SNOW...PERIODS OF HEAVIEST SNOW. LOW
  CONFIDENCE IN END TIME OF SNOW.

BMD/KB

//OUTLOOK FOR ORD/MDW FOR 00Z THURSDAY-12Z TUESDAY...UPDATED 12Z...

WEDNESDAY NIGHT...IMPROVING TO VFR.
THURSDAY THROUGH FRIDAY...VFR LIKELY.
FRIDAY NIGHT THROUGH SUNDAY...CHC OF SNOW.
MONDAY...VFR.

BMD

&&

.MARINE...
251 AM CST

HIGH PRESSURE LIES OVER THE SOUTH END OF LAKE MICHIGAN THIS
MORNING AND WILL LIFT NORTH ACROSS THE LAKE TODAY. MEANWHILE...LOW
PRESSURE WILL BEGIN TO DEEPEN AND LIFT FROM THE SOUTHERN PLAINS
INTO THE UPPER OHIO VALLEY THIS EVENING WITH A NORTH TO
NORTHEASTERLY GRADIENT DEVELOPING ACROSS LAKE MICHIGAN. WINDS ARE
EXPECTED TO PEAK OVER THE SOUTH HALF OF LAKE MICHIGAN LATE TONIGHT
INTO EARLY WEDNESDAY AROUND 30 KT. WINDS WILL THEN BACK AND SLOWLY
WEAKEN LATE WEDNESDAY INTO THURSDAY AS STRONG HIGH PRESSURE BUILDS
ACROSS THE CENTRAL PLAINS. THE RIDGE AXIS WILL EXTEND EAST INTO
THE MID MISSISSIPPI AND OHIO VALLEYS BY FRIDAY WITH A MODERATE
WEST TO SOUTHWEST GRADIENT ACROSS LAKE MICHIGAN. THE RIDGE WILL
THEN SHIFT NORTH ACROSS LAKE MICHIGAN SATURDAY WITH WINDS
WEAKENING ONCE AGAIN. ANOTHER SOUTHERN LOW IS POSSIBLE LATE IN THE
WEEKEND.

BMD

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...WINTER STORM WARNING...ILZ032-ILZ033-ILZ039...NOON TUESDAY TO
     NOON WEDNESDAY.

     WINTER WEATHER ADVISORY...ILZ019-ILZ020-ILZ021-ILZ022-ILZ023...3
     PM TUESDAY TO NOON WEDNESDAY.

     WINTER WEATHER ADVISORY...ILZ006-ILZ008-ILZ010-ILZ011-ILZ012-
     ILZ013-ILZ014...6 PM TUESDAY TO NOON WEDNESDAY.

IN...WINTER WEATHER ADVISORY...INZ001-INZ002...3 PM TUESDAY TO NOON
     WEDNESDAY.

     WINTER STORM WARNING...INZ010-INZ011-INZ019...NOON TUESDAY TO
     NOON WEDNESDAY.

LM...SMALL CRAFT ADVISORY...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-
     LMZ745...9 PM TUESDAY TO 3 PM WEDNESDAY.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Feb 4, 4:30 AM CST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
430 AM CST TUE FEB 4 2014

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
051030-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
430 AM CST TUE FEB 4 2014 /530 AM EST TUE FEB 4 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

ACCUMULATING SNOW WILL SPREAD NORTH THIS AFTERNOON AND
ENCOMPASS THE ENTIRE AREA TONIGHT. ACCUMULATING SNOW OF SEVERAL
INCHES WILL OCCUR...WITH SIGNIFICANT ACCUMULATIONS EXPECTED SOUTH
OF THE KANKAKEE RIVER VALLEY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ARCTIC AIR WILL RETURN TO THE MIDWEST IN THE WAKE OF THE MID WEEK
STORM SYSTEM. WIND CHILL READINGS WILL LIKELY APPROACH 20 TO 25
BELOW ZERO EARLY THURSDAY MORNING...AND AGAIN EARLY FRIDAY
MORNING.

THERE IS A CHANCE FOR A PERIOD OF ACCUMULATING SNOW DURING THE
UPCOMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

LMZ740>745-051030-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
430 AM CST TUE FEB 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

STRONG WINDS WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT
TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE WEDNESDAY
MORNING.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-051030-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
430 AM CST TUE FEB 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF FREEZING SPRAY WEDNESDAY MORNING.

&&

MTF

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 heavy snow. Local standard time, as filed.

Heavy Snow, Livingston

When
February 4, 10:00 AM CST to February 5, 8:00 AM CST
Where
Livingston forecast zone
Reported by
COOP Observer
Coordinates
40.892, -88.558 (the zone’s center; the record gives no point)

Heavy Snow, Kankakee

When
February 4, 10:00 AM CST to February 5, 10:00 AM CST
Where
Kankakee forecast zone
Reported by
Public
Coordinates
41.138, -87.862 (the zone’s center; the record gives no point)

Heavy Snow, Ford

When
February 4, 10:00 AM CST to February 5, 8:00 AM CST
Where
Ford forecast zone
Reported by
COOP Observer
Coordinates
40.597, -88.223 (the zone’s center; the record gives no point)

Heavy Snow, Iroquois

When
February 4, 10:00 AM CST to February 5, 8:00 AM CST
Where
Iroquois forecast zone
Reported by
COOP Observer
Coordinates
40.747, -87.824 (the zone’s center; the record gives no point)

Heavy Snow, Will

When
February 4, 11:00 AM CST to February 5, 4:00 PM CST
Where
Will forecast zone
Reported by
COOP Observer

Heavy Snow, La Salle

When
February 4, 11:00 AM CST to February 5, 7:00 AM CST
Where
La Salle forecast zone
Reported by
CoCoRaHS
Coordinates
41.344, -88.886 (the zone’s center; the record gives no point)

Heavy Snow, Kane

When
February 4, 12:00 PM CST to February 5, 10:00 AM CST
Where
Kane forecast zone
Reported by
Trained Spotter
Coordinates
41.939, -88.429 (the zone’s center; the record gives no point)

Heavy Snow, Du Page

When
February 4, 12:00 PM CST to February 5, 11:00 AM CST
Where
Du Page forecast zone
Reported by
COOP Observer
Coordinates
41.852, -88.086 (the zone’s center; the record gives no point)

Heavy Snow, Cook

When
February 4, 12:00 PM CST to February 5, 4:30 PM CST
Where
Cook forecast zone
Reported by
COOP Observer

Heavy Snow, Lake

When
February 4, 3:00 PM CST to February 5, 2:00 PM CST
Where
Lake forecast zone
Reported by
CoCoRaHS
Coordinates
42.349, -87.862 (the zone’s center; the record gives no point)

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2014Every state in 2014This day in weather historyWarnings in Illinois, February 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 502841, 502843, 502844, 502845, 502837, 502839, 502834, 502835, 502836, 502833.